A 30-year-old member asked:
Disclaimer

are there any medications people with lupus should avoid? 

1 doctor answer
Dr. David Miller
9 years experience Family Medicine
Drug induced lupus: There is a fairly lengthy list of drugs that can induce a lupus-like syndrome, which can exacerbate lupus in a patient. The list includes anesthetics, antibiotics, anti-seizure drugs and others. So long as you always make sure that you doctors and dentists know that you have lupus, they will make sure that you don't get these meds.
Answered on Mar 22, 2012

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 31-year-old member asked:
Dr. Morris Westfried
45 years experience Dermatology
If possible: Certain drugs can affect lupus so if there is a choice it may be prudent to avoid three drugs however depending on your circumstance there may not be ... Read More
1
1 thank
A member asked:
Dr. PHILIP WALLER
32 years experience Rheumatology
Hard to answer: This question is hard to answer without knowing what symptoms of lupus you have. Some patients may require no therapy while others may require IV chem ... Read More
3
3 thanks
A 66-year-old female asked:
Dr. Ronald Krauser
51 years experience Rheumatology
Numerous ones: The list is an extensive one. Plaquenil (hydroxychloroquine) forms the basis of any therapy of lupus. CellCept (mycophenolate mofetil) is commonly use ... Read More
A 49-year-old member asked:
Dr. Ronald Krauser
51 years experience Rheumatology
Numerous: numerous meds can cause a drug induced lupus. Google the term and you can find the complete list.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month